Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 47, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jul 28, 2020, 5:57 PM CDT for Calumet County, Winnebago County, Wisconsin. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2020, 5:57 PM CDT (22:57 UTC)
- Expired
- Jul 28, 2020, 6:32 PM CDT
- In force
- 35 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Calumet County, WI, Winnebago County, WI
The radar
The Green Bay radar (KGRB), 66 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 11.0 hours before the alert went out and 310 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2015 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
918
WUUS53 KGRB 282257
SVRGRB
WIC015-139-282345-
/O.NEW.KGRB.SV.W.0047.200728T2257Z-200728T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Green Bay WI
557 PM CDT Tue Jul 28 2020
The National Weather Service in Green Bay has issued a
* Severe Thunderstorm Warning for...
Southern Calumet County in east central Wisconsin...
Southeastern Winnebago County in east central Wisconsin...
* Until 645 PM CDT.
* At 556 PM CDT, a severe thunderstorm was located over Southern Lake
Winnebago, or 7 miles northeast of North Fond Du Lac, moving east
at 50 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Oshkosh, Chilton, St Anna, Central Lake Winnebago, Kiel, New
Holstein, Brothertown, Stockbridge, Wells and Brant.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.
&&
LAT...LON 4390 8881 4394 8880 4410 8853 4410 8804
4389 8805 4389 8816 4394 8816 4394 8840
4389 8841
TIME...MOT...LOC 2256Z 280DEG 43KT 4390 8842
TORNADO...POSSIBLE
HAIL...0.75IN
WIND...60MPH
$$
Bersch3 follow-up statements
327
WWUS53 KGRB 282309
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
609 PM CDT Tue Jul 28 2020
WIC015-139-282345-
/O.CON.KGRB.SV.W.0047.000000T0000Z-200728T2345Z/
Calumet WI-Winnebago WI-
609 PM CDT Tue Jul 28 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR SOUTHERN CALUMET AND SOUTHEASTERN WINNEBAGO COUNTIES...
At 609 PM CDT, severe thunderstorms were located along a line
extending from near Chilton to near St Anna to 6 miles east of
Southern Lake Winnebago, moving east at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Chilton, St Anna, Central Lake Winnebago, Kiel, New Holstein,
Brothertown, Stockbridge, Wells, Brant and Killsnake Wildlife Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
&&
LAT...LON 4390 8864 4397 8845 4410 8834 4410 8804
4389 8805 4389 8816 4394 8816 4394 8840
4389 8841
TIME...MOT...LOC 2309Z 275DEG 43KT 4399 8822 4390 8823 4385 8827
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
Bersch095
WWUS53 KGRB 282321
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
621 PM CDT Tue Jul 28 2020
WIC139-282330-
/O.CAN.KGRB.SV.W.0047.000000T0000Z-200728T2345Z/
Winnebago WI-
621 PM CDT Tue Jul 28 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WINNEBAGO COUNTY
IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 4389 8816 4394 8816 4394 8828 4400 8822
4410 8818 4410 8804 4389 8805
TIME...MOT...LOC 2320Z 280DEG 41KT 4397 8806 4388 8807 4383 8811
$$
WIC015-282345-
/O.CON.KGRB.SV.W.0047.000000T0000Z-200728T2345Z/
Calumet WI-
621 PM CDT Tue Jul 28 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR SOUTHEASTERN CALUMET COUNTY...
At 620 PM CDT, severe thunderstorms were located along a line
extending from 6 miles northwest of Camp Rokilio Scout Camp to near
St Anna to near Elkhart Lake, moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Chilton, St Anna, Kiel, New Holstein, Wells, Brant, Killsnake
Wildlife Area, Jericho, Charlesburg and Hayton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
&&
LAT...LON 4389 8816 4394 8816 4394 8828 4400 8822
4410 8818 4410 8804 4389 8805
TIME...MOT...LOC 2320Z 280DEG 41KT 4397 8806 4388 8807 4383 8811
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
Bersch740
WWUS53 KGRB 282332
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
632 PM CDT Tue Jul 28 2020
WIC015-282342-
/O.CAN.KGRB.SV.W.0047.000000T0000Z-200728T2345Z/
Calumet WI-
632 PM CDT Tue Jul 28 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CALUMET COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the area.
Therefore, the warning has been cancelled.
LAT...LON 4389 8816 4394 8816 4394 8828 4400 8822
4410 8818 4410 8804 4389 8805
TIME...MOT...LOC 2330Z 280DEG 43KT 4395 8789 4386 8790 4381 8794
$$
BerschWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 2:35 PM CDT, 3 hours 22 minutes earlier.
Area forecast discussion, Jul 28, 2:35 PM CDT, 3 hours 22 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 235 PM CDT Tue Jul 28 2020 Forecast discussion for routine afternoon forecast issuance .SHORT TERM...Tonight and Wednesday Issued at 234 PM CDT Tue Jul 28 2020 Low level warm advection and the right entrance region of a 70 knot 300mb jet will produce vertical motion across central and east central Wisconsin this afternoon and evening. Zero to 3km shear of almost 40 knots and surface CAPE of 750 to 1200 J/kg could support a few strong or marginally severe storms in the far southern counties of the forecast area. A few showers are possible further north. Skies should clear later tonight. Lows will be a few degrees below nromal in central and northcentral Wisconsin and close to normal further east. Mostly sunny skies and pleasant temperatures are likely Wednesday as surface high pressure builds in from the north. There is a slight chance of an afternoon shower along a lake or bay breeze, but left out of the forecast for now. Highs will be about 5 degrees below average. .LONG TERM...Wednesday Night Through Tuesday Issued at 234 PM CDT Tue Jul 28 2020 Models continue to show a rather amplified/stagnant flow consisting of a West Coast upper trough, a Rockies upper ridge and a deep upper trough over eastern NOAM. This pattern would bring a northwest flow into WI which typically brings at or below normal temperatures and below normal precipitation. The next chance of precipitation will not be until Saturday afternoon when a cold front is forecast to move into the region. Cooler air behind this front will send temperatures below normal for early next week. A weak area of high pressure settles over the Great Lakes Wednesday night and will provide for mostly clear skies, light/ variable winds and somewhat cool conditions across the northwoods. Patchy fog is also possible across northern WI after midnight. Look for min temperatures to range from the upper 40s north- central WI, to around 60 degrees near Lake MI. This high pressure remains anchored over the Great Lakes on Thursday as the main storm track stays to our south. Anticipate diurnal cu to develop with the heating of the day with max temperatures in the middle 70s north- central/near Lake MI, upper 70s to around 80 degrees elsewhere. The diurnal cu will fade Thursday evening, leaving Thursday night a near carbon copy of Wednesday night. High pressure continues to bring tranquil conditions with mostly clear skies, light north- northeast winds and min temperatures in the upper 40s north- central, to around 60 degrees near Lake MI. Another nice day on tap across northeast WI on Friday with the surface high holding on across the region. Under mostly sunny skies and north-northeast winds under 10 mph, max temperatures to be near normal with readings in the middle 70s lakeside, upper 70s to lower 80s inland. Another quiet night on Friday night, attention turns to a shortwave trough/cold front that are forecast to approach the western Great Lakes region on Saturday. Look for clouds to increase toward central WI Saturday afternoon with a chance of showers/thunderstorms reaching north-central WI during the afternoon. Shear looks very weak, thus the threat of any severe storms appears very low. Max temperatures for Saturday will warm a bit with readings in the upper 70s to around 80 degrees north- central/near Lake MI, lower to middle 80s elsewhere. The shortwave trough digs southeast into the western Great Lakes, while the modest cold front pushes southeast into WI Saturday night. The increased lift from the cold front and increased mid- level forcing from the trough will be enough to carry chance pops through the night, although east-central WI may not see any precipitation until closer to daybreak (if at all). The addition of daytime heating may help to overcome the overall lack of moisture (gulf is closed), a lack of instability (CAPES < 1K J/KG), and a lack of shear (< 20 knots) to at least bring a small chance of showers/weak thunderstorms to northeast WI on Sunday. Max temperatures for Sunday to mainly be in the 75-80 degree range. A few leftover showers/storms may linger into Sunday evening over east-central WI, otherwise the rest of Sunday night appears to be dry as Canadian high pressure begins to build south into the western Great Lakes. This high pressure will pull cooler/less humid air into WI on Monday as max temperatures to be in the lower to middle 70s north-central/near Lake MI, middle to upper 70s elsewhere and dew points fall into the upper 40s to lower 50s. The high pressure is progged to settle over the Great Lakes Monday night into Tuesday, thus dry conditions are expected. Max temperatures to be slightly warmer with middle 70s north-central/ lakeside, mainly upper 70s elsewhere. && .AVIATION...for 18Z TAF Issuance Issued at 1229 PM CDT Tue Jul 28 2020 An upper level disturbance may produce scattered showers and thunderstorms this afternoon through early evening mostly south of a CWA to GRB line. VFR conditions are expected outside any shower activity. Skies should clear tonight, with just some VFR middle clouds Wednesday. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....RDM LONG TERM......Kallas AVIATION.......RDM
Hazardous weather outlook, Jul 28, 2:24 PM CDT, 3 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 224 PM CDT Tue Jul 28 2020 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-291930- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 224 PM CDT Tue Jul 28 2020 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Scattered thunderstorms are expected this afternoon through middle evening, especially over central and east-central Wisconsin. There is a chance of a marginally severe storm roughly south of a Hancock to Oshkosh to Sheboygan line. High levels and fast flows are likely on some rivers due to the heavy rainfall last weekend. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday Thunderstorms are possible Saturday afternoon into Sunday. While it is too early to determine the strength of these storms, initial indications are that the severe threat would be very low at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation should not be needed tonight, but spotters are asked to report any wind gusts over 40 mph or any hail. LMZ521-522-541>543-291930- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 224 PM CDT Tue Jul 28 2020 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight There is a chance of thunderstorms from late this afternoon through early this evening. Any thunderstorms that develop will pose a hazard to boaters on the lake and bay. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday Thunderstorms are possible again Saturday night into Sunday. RDM/AK
In the hours before
Special weather statement, Jul 28, 4:25 PM CDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Green Bay WI
425 PM CDT Tue Jul 28 2020
WIZ049-050-282215-
Calumet WI-Manitowoc WI-
425 PM CDT Tue Jul 28 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CALUMET AND SOUTHERN
MANITOWOC COUNTIES UNTIL 515 PM CDT...
At 424 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southwest of Chilton to near St Anna to
8 miles west of Elkhart Lake. Movement was east at 35 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Chilton, Cleveland, St. Nazianz, St Anna, Camp Rokilio Scout Camp,
Central Lake Winnebago, Kiel, New Holstein, Newton and Spring Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4394 8816 4394 8840 4403 8840 4404 8761
4390 8769 4389 8770 4389 8816
TIME...MOT...LOC 2124Z 268DEG 28KT 4399 8828 4391 8820 4385 8819
KieckbuschSpecial weather statement, Jul 28, 4:53 PM CDT, 1 hour 4 minutes before
Special Weather Statement National Weather Service Green Bay WI 453 PM CDT Tue Jul 28 2020 WIZ037>039-048-049-282245- Calumet WI-Waupaca WI-Outagamie WI-Winnebago WI-Brown WI- 453 PM CDT Tue Jul 28 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BROWN...NORTHWESTERN CALUMET...NORTHERN WINNEBAGO...SOUTHEASTERN WAUPACA AND SOUTHERN OUTAGAMIE COUNTIES UNTIL 545 PM CDT... At 453 PM CDT, Doppler radar was tracking a strengthening thunderstorm near Fremont, or 16 miles southeast of Waupaca, moving east at 30 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Appleton, Menasha, Kaukauna, Little Chute, Kimberly, Fremont, Northern Lake Winnebago, Darboy, Lake Poygan and High Cliff State Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4416 8887 4434 8887 4439 8815 4412 8814 TIME...MOT...LOC 2153Z 268DEG 28KT 4426 8877 Kieckbusch
Special weather statement, Jul 28, 5:02 PM CDT, 55 minutes before
Special Weather Statement
National Weather Service Green Bay WI
502 PM CDT Tue Jul 28 2020
WIZ045-048-282245-
Winnebago WI-Waushara WI-
502 PM CDT Tue Jul 28 2020
...SIGNIFICANT WEATHER ADVISORY FOR WINNEBAGO AND EASTERN WAUSHARA
COUNTIES UNTIL 545 PM CDT...
At 501 PM CDT, Doppler radar was tracking a strong thunderstorm over
Wautoma, moving east at 40 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Redgranite around 515 PM CDT.
Rush Lake around 535 PM CDT.
Other locations impacted by this storm include Pickett, Butte Des
Morts, Lake Butte Des Morts, Rivermoor, Borth, Winneconne, Harbor
Springs, Allenville, Tustin and Lake Butte Des Mor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4398 8889 4398 8938 4400 8944 4420 8930
4415 8849 4389 8859 4390 8889
TIME...MOT...LOC 2201Z 288DEG 35KT 4406 8928
BerschLocal storm report, Jul 28, 5:22 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
522 PM CDT TUE JUL 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 PM TSTM WND GST WAUTOMA 44.06N 89.28W
07/28/2020 M47 MPH WAUSHARA WI AWOS
&&
SACSpecial weather statement, Jul 28, 5:44 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Green Bay WI
544 PM CDT Tue Jul 28 2020
WIZ038>040-048>050-282345-
Calumet WI-Kewaunee WI-Outagamie WI-Winnebago WI-Manitowoc WI-
Brown WI-
544 PM CDT Tue Jul 28 2020
...THUNDERSTORMS MOVING ACROSS THE FOX VALLEY AND LAKE SHORE...
At 543 PM CDT, Doppler radar was tracking a strong thunderstorm near
High Cliff State Park, or 11 miles south of Appleton, moving east at
40 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Appleton, Oshkosh, Manitowoc, Menasha, Kaukauna, Little Chute,
Kimberly, Chilton, Brillion and Denmark.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4390 8869 4440 8865 4443 8745 4432 8748
4425 8747 4414 8750 4407 8759 4390 8769
4389 8816 4394 8816 4394 8840 4389 8840
TIME...MOT...LOC 2243Z 270DEG 34KT 4412 8833
BerschLocal storm report, Jul 28, 5:54 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
554 PM CDT TUE JUL 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM TSTM WND GST 2 SSW OSHKOSH 43.98N 88.57W
07/28/2020 M68 MPH WINNEBAGO WI TRAINED SPOTTER
&&
SACThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 7:19 PM CDT | Special Weather Statement | GRB | Forest, Langlade | 56 min |
| Jul 27, 11:01 PM CDT | River Flood Warning | GRB | Marathon | 21 days |
| Jul 28, 4:03 PM CDT | Special Weather Statement | GRB | Winnebago | 12 min |
| Jul 28, 4:25 PM CDT | Special Weather Statement | GRB | Calumet | 50 min |
| Jul 28, 4:53 PM CDT | Special Weather Statement | GRB | Outagamie | 52 min |
| Jul 28, 5:02 PM CDT | Special Weather Statement | GRB | Waushara, Winnebago | 43 min |
| Jul 28, 5:22 PM CDT | Severe Thunderstorm Warning | GRB | Waushara, Winnebago | 38 min |
| Jul 28, 5:44 PM CDT | Special Weather Statement | GRB | Calumet, Manitowoc, Winnebago | 61 min |
| Jul 28, 6:12 PM CDT | Severe Thunderstorm Warning | GRB | Manitowoc | 44 min |
| Jul 28, 6:19 PM CDT | Special Marine Warning | GRB | 70 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.